- About this Journal ·
- Abstracting and Indexing ·
- Advance Access ·
- Aims and Scope ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Case Reports in Medicine
Volume 2012 (2012), Article ID 630468, 3 pages
Takotsubo Cardiomyopathy as a Delayed Complication with a Herbicide Containing Glufosinate Ammonium in a Suicide Attempt: A Case Report
1Department of Emergency and Critical Care Medicine, Jichi Medical University, Tochigi 329-0498, Japan
2Department of General Medicine, Saiseikai Utsunomiya Hospital, 911-1 Takebayashi, Utsunomiya City 321-0974, Japan
Received 21 August 2012; Revised 12 October 2012; Accepted 26 October 2012
Academic Editor: Hisao Ogawa
Copyright © 2012 Keiichiro Tominaga et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
- E. Ebert, K. H. Leist, and D. Mayer, “Summary of safety evaluation toxicity studies of glufosinate ammonium,” Food and Chemical Toxicology, vol. 28, no. 5, pp. 339–349, 1990.
- K. Koyama, Y. Andou, K. Saruki, and H. Matsuo, “Delayed and severe toxicities of a herbicide containing glufosinate and a surfactant,” Veterinary and Human Toxicology, vol. 36, no. 1, pp. 17–18, 1994.
- F. Peixoto, “Comparative effects of the Roundup and glyphosate on mitochondrial oxidative phosphorylation,” Chemosphere, vol. 61, no. 8, pp. 1115–1122, 2005.
- J. Stella and M. Ryan, “Glyphosate herbicide formulation: a potentially lethal ingestion,” Emergency Medicine Australasia, vol. 16, no. 3, pp. 235–239, 2004.
- H. Nagami, Y. Nishigaki, S. Matsushima et al., “Hospital-based survey of pesticide poisoning in Japan, 1998–2002,” International Journal of Occupational and Environmental Health, vol. 11, no. 2, pp. 180–184, 2005.
- K. Koyama, Y. Hirose, T. Okuda, et al., “Relationship between serum glufosinate level and development of serious poisoning caused by the ingestion of BASTA, a herbicide containing glufosinate,” The Japanese Association For Acute Medicine, vol. 8, pp. 617–618, 1997 (Japanese).
- K. Koyama, Y. Kasuya, K. Koyama, and K. Goto, “Nitric oxide-mediated vasorelaxation induced by sodium polyoxyethylene laurylether sulfate,” Toxicology and Applied Pharmacology, vol. 145, no. 2, pp. 294–300, 1997.
- K. Koyama, K. Koyama, and K. Goto, “Cardiovascular effects of a herbicide containing glufosinate and a surfactant: in vitro and in vivo analyses in rats,” Toxicology and Applied Pharmacology, vol. 145, no. 2, pp. 409–414, 1997.
- N. Tajima, T. Fukushima, K. Makino, et al., “Glufosinate poisoning presenting with nonconvulsive seizures and Takotsubo cardiomyopathy. A case report,” Neurological Medicine, vol. 74, pp. 193–197, 2011 (Japanese).
- M. R. Grunwald, L. Howie, and L. A. Diaz Jr., “Takotsubo cardiomyopathy and Fluorouracil: case report and review of the literature,” Journal of Clinical Oncology, vol. 30, pp. e11–e14, 2012.